Hail, Baxter
- When
- July 7, 8:40 PM CST
- Where
- Baxter County, 0.69 mi N of Henderson
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.380, -92.230
Severe thunderstorms brought large hail on July 7,2017.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Severe thunderstorms brought large hail on July 7,2017.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 7, 5:46 PM CST, 2 hours 54 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 646 PM CDT Fri Jul 7 2017 .AVIATION...08/00Z TAF CYCLE VFR conds are expected to prevail thru the PD. A CDFNT wl drop sloly SWD thru the FA later tngt and on Sat. Small chances for SHRA/TSRA wl accompany the front, with kept VCTS in the fcst due to limited coverage. /44/ && .PREV DISCUSSION...(ISSUED 228 PM CDT Fri Jul 7 2017) SHORT TERM...Tonight Through Sunday Much less coverage of SHRA/TSRA ongoing this afternoon across the LZK CWA as a bit of the upper ridge has expanded east into AR...and the upper trough axis dropping SE of the state. However...some isolated SHRA may still be possible across portions of the CWA the rest of the afternoon...though best chances will be across the far south and SE. A cold front across MO this afternoon will drop slowly south into the state this evening/overnight...with some chances for isolated to scattered SHRA/TSRA increasing. This front will drop south across SRN AR by Sat afternoon...with the best chances for precip also shifting from north to south. Temps will also be lower on Sat verses this Fri due to the front and increased cloud cover and precip. The cooler conditions will persist into Sun...though temps will hover just below normal. Precip chances on Sun will be a bit lower however...and best chances will be across the west and SW. LONG TERM...Sunday Night Through Friday Area returns to a more summer-like pattern, as upper ridging tries to assert itself. We will see more scattered diurnally- driven convection. By the end of the week, the ridge may contract enough to allow another frontal boundary close to or even into the region. High temperatures will remain close to or a little below average. FIRE WEATHER... No significant fire weather issues are expected through the next seven days. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Fri Jul 7 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 500 AM CDT Fri Jul 7 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated showers and thunderstorms will be mainly over southern Arkansas today, as the weak front sags through the area. Overall coverage will be low, as well as the threat of any strong to severe storm. Some patchy dense fog will be seen Friday morning as well at late tonight, but coverage is forecast to be limited. Tonight another upper system and cold front is forecast to move into Arkansas, and bring a chance of showers and thunderstorms .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Isolated to scattered showers and thunderstorms are possible through the period, as the upper northwest flow brings weather systems to Arkansas. Some decrease in chance and coverage will be seen later in the weekend and into next week, as upper level high pressure starts to build in from the west. Overall, the threat of any severe storms will be low and isolated. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59/51
Special Weather Statement National Weather Service Little Rock AR 820 PM CDT FRI JUL 7 2017 ARZ003>005-080200- Baxter AR-Marion AR-Boone AR- 820 PM CDT FRI JUL 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...BOONE AND NORTH CENTRAL BAXTER COUNTIES UNTIL 900 PM CDT... At 819 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles southeast of Taneyville to near Roberson Hollow. Movement was east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Harrison... Diamond City... Bergman... Lead Hill... Omaha... Myrtle... Roberson Hollow... Self... Ozark Isle... Lakeway... Winington... Clark Hill... Dodd City... Capps... Willis... Price Place... Bellefonte... Crumpler Subdivision... Zinc... South Lead Hill... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3649 9238 3617 9313 3634 9330 3650 9329 TIME...MOT...LOC 0119Z 291DEG 24KT 3664 9291 3650 9330 226
Special Weather Statement
National Weather Service Little Rock AR
854 PM CDT FRI JUL 7 2017
ARZ003>006-012-013-015-080230-
Baxter AR-Marion AR-Searcy AR-Newton AR-Boone AR-Fulton AR-Izard AR-
854 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...
NORTHWESTERN IZARD...NORTHWESTERN SEARCY...MARION...SOUTHERN BOONE...
BAXTER AND SOUTHWESTERN FULTON COUNTIES UNTIL 930 PM CDT...
At 854 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Gainesville to near
Harrison. Movement was southeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Harrison... Mountain Home...
Bull Shoals... Yellville...
Gassville... Flippin...
Lakeview in Baxter County... Norfork...
Salesville... Bergman...
Western Grove... Viola...
Lead Hill... Briarcliff...
Pyatt... Valley Springs...
Arkawana... Bexar...
Dugger... Olvey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3628 9189 3590 9301 3629 9323 3650 9267
3650 9210
TIME...MOT...LOC 0154Z 329DEG 25KT 3651 9247 3628 9312
226Special Weather Statement
National Weather Service Little Rock AR
926 PM CDT FRI JUL 7 2017
ARZ004>007-013>015-080300-
Baxter AR-Marion AR-Searcy AR-Stone AR-Sharp AR-Fulton AR-Izard AR-
926 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STONE...NORTHEASTERN
NEWTON...IZARD...NORTHERN SEARCY...SOUTHERN MARION...SOUTHEASTERN
BOONE...BAXTER...FULTON AND NORTHERN SHARP COUNTIES UNTIL 1000 PM
CDT...
At 926 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ott to near Colfax to 7 miles northwest of
Maumee. Movement was east at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mountain Home... Cherokee Village...
Mountain View... Melbourne...
Salem in Fulton County... Ash Flat...
Horseshoe Bend... Gassville...
Calico Rock... Highland in Sharp County...
Mammoth Spring... Hardy...
Oxford... Norfork...
Salesville... Western Grove...
Viola... Pineville...
Briarcliff... Franklin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3647 9136 3642 9135 3642 9131 3639 9131
3637 9128 3633 9128 3575 9224 3609 9295
3611 9294 3628 9246 3650 9217 3650 9141
TIME...MOT...LOC 0226Z 284DEG 42KT 3643 9212 3627 9240 3612 9275
226Special Weather Statement
National Weather Service Little Rock AR
934 PM CDT FRI JUL 7 2017
ARZ004-013-080300-
Marion AR-Searcy AR-
934 PM CDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON...CENTRAL
SEARCY AND SOUTHWESTERN MARION COUNTIES UNTIL 1000 PM CDT...
At 933 PM CDT, Doppler radar was tracking a strong thunderstorm near
Duff, or 14 miles northwest of Marshall, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Marshall... Marsena...
Kay... Bohannon...
Imo... Duff...
Point Peter... Watts...
St. Joe... Pindall...
Gilbert... Zach...
Canaan... Morning Star...
Silver Hill... Snowball...
Lone Pine... Woolum Recreation Area...
Baker Ford...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3593 9243 3573 9273 3596 9295 3605 9294
3614 9285
TIME...MOT...LOC 0233Z 309DEG 31KT 3603 9285
226The Springfield radar (KSGF), 141 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 712120, 712121.